Hepatitis Social Community
hyper blood coagulation
About This Community:

This forum is for hepatitis patients, family members, loved ones, friends or anyone with an interest in hepatitis, to have open social conversations about any topic they choose, with the exception of religion and politics. Please note that our standard “Rules for Posting in Public Areas”, which are found in our Terms of Use , also apply in this community. If you are newly diagnosed with Hepatitis or you have questions or information to share about current treatments, research studies, clinical trials, or other medical issues pertaining to Hepatitis, please post it in one of our Hepatitis Communities ( Hep A , Hep B , Hep C or Hep-autoimmune ).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

hyper blood coagulation

Have any of you when getting blood drawn, had very thick slow moving blood? (hyper coagultaion)  Mine has been this way for the last three draws.  I just read o/l fatigue, bad circulation.  

I am on infergen and riba, but wondered if anyone else has had this happen, and what measures were taken to improve it?

Thanks
Deb
Related Discussions
20 Comments Post a Comment
Blank
Avatar_f_tn
Can this be related to increasing the Procrit?  Just an idea.

jd
Blank
Avatar_f_tn
Not sure?  It is like mudd, my vampire was getting worried she wouldn't be able to fill the tube.   Looked like grape jam almost!  

Weird, maybe procrite!
Blank
Avatar_f_tn
Sometimes when lipid count is high you can see alot of fat in the blood and it appears thicker.  I know during tx i was told peg could raise your cholesterol and triglycerides.  Your doc can do a simple clotting time on your blood and that should answer any concerns. Maybe your vamp is only partially in the vein this will cause it to run slow.  
Blank
Avatar_f_tn
That sounds maybe right,   I will ask him.  Weirdest thing to see it come out so slow.
I only have one good vien. It is getting used terribly.

Thanks
Blank
Avatar_f_tn
I just spoke to my Nurse and she agreed with you sldb.

She also said the Procrit and neupogen and not enough water can do that.  

Here is something she  said I found interesting that  I had never heard before,  

that these two drugs are both human growth hormones?    

Going to have to investigate this!

Blank
Avatar_n_tn
im not sure of the details but i know that procrit does thicken the blood or something like that.
this is one of the dangers of the drug, it can cause blood clots and circulation problems.
use it as sparingly as possible.
Blank
Avatar_f_tn
THanks so much!
I have to say it freaked me out!

I am back on 40,000 and 20,000 a week, my hgb has stayed at 9.7 for the last two weeks.

Well last thing I need is a a blood clot now!

Hoping it goes back up so I can slow it down.

On the other hand my WBC's are way back up so they  slowed me down to one injection a week!

I am telling you cruel, this stuff is wiping me out!  
Blank
Avatar_f_tn
Oh geesh I am in panic mode now,  all I can find is blood clots and heart attack!
Blank
Avatar_f_tn
Try not to worry, Signs of a pulmonary embolus are: shortness of breath with or without chest pain, extreme anxiety related to symptoms.  If you were to have a blood clot in your leg (DVT), your leg would become red, hot  swollen and very painful. You would also have shortness of breath and chest pain. If you have any of these symptoms go to your nearest E.R. ASAP. I googled procrit and Cruel is right, I have been an ER nurse for a very long time, and this is usually what i see patients present with for DVT and PE.  Good Luck and i wish i could say something to relieve your anxiety but you need to be aware of these symptoms.  Leah
Blank
Avatar_f_tn
Shortness of breath I have had, but only when my HGB RC crashed,  sighs,  

none of the others.

Thank you again!

Deb
Blank
Avatar_f_tn
I am going to take a aspirin i think
Blank
Avatar_n_tn
i didnt mean to alarm you, i think problems only happen with one in probably 10,000 or
more people, (just a guess, it may be a lot more rare than that). remember
EPO (procit or any of the others) has been used by hundreds of thousands of people over the past 19 years.
including probably the same number of athletes again. (epo doping is pervasive and worldwide)  in the long run its probably less dangerous than interferon. i havent really researched the
exact statistics.  also, most problems center around using it at hemo 12 level or higher which you are not doing. and many problems occur in patients of advanced age.
also, many patients take it for 5 or 10 or more years and it eventually will cause
problems.

ill bet that the hep treaters almost never run into a problem with procrit itself.
im sure you are all but pulverized right now anyway without this extra stress.
but my guess is that your condition is not dire. just tell your doc and if you are still worried get a blood doc. it wont be long until you stabilize and even though your
procrit dosage is med high you hemo level is low enough to be in a safe zone.
dont sweat it. just check it.
Blank
Avatar_f_tn
thanks all I really went into a spin over this, took an aspirin to thin it a bit.  Monday will call GI and ask him also to do the coagulation  test.

I am not normally a person who freaks, but this has scared me a lot.

I was on epotien  when I was on peg and never noticed it.

None of you scared me, so please don't worry, i asked for facts and you gave them to me, it is so much better to go into stuff knowing the maybes! So I THANK YOU!  

I did mention it to nurse yesterday and blood vamp, no one seems concerned.  

But I also know if I do not take charge, things get swept under the rug!

Infergen is a hard drug, so thank you guys, your words calm me down.

Big hugs to you all, cruel keep rocking dude!
Blank
Avatar_f_tn
here is my rbc see if you can figure it out.
WBC        3.2    LOW
RBC         2.68  ALERT

1+  Anisocytosis
1+  Poikilocytois
1+  Hypochromia
2+  Macrocytes
2+  Burr cells
Giant Plateletes  present,
1+ tear drops cells

Hemoglobin,     9.7   Low
Hemotocrit       29.7  Low

What the heck is all that?  tear drop cells? my blood is crying?
Blank
441951_tn?1275766588
Quote  "I had never heard before, that these two drugs are both human growth hormones?    
Going to have to investigate this!"
Hey Deb I wonder if this has anything to do with why there are growth hormones...
http://www.medhelp.org/posts/show/324670
Blank
Avatar_f_tn




http://www.hkimls.org/qapeduhsm-rbc-mor.htm
5.       Tear-drop poikilocytes

l        Tear-drop appearance

l        Found in myelofibrosis,  when bone marrow is replaced by non-haemopeitic tissue, and with extramedullary erythropoiesis

looks like you guys were right, the procrit or the neupogen.  

Severance going to go check this out.
Blank
Avatar_f_tn
Dunno,  I haven't really gotten into this conversation,  have had some reservations concerning all this.


Will see though.

Thanks

Deb
Blank
441951_tn?1275766588
Frustrating isn't it. Half a functioning brain and a total need to keep an eye on your ball, or all the balls. My blood came out really thick the last couple of times, I put it down to dehydration. A side effect of the pain relief I'm on.
They didn't seem concerned except about whether they'd managed to get enough.
Although it's why your post caught my attention.
With hope you find resolution soon.
Sev.
Blank
Avatar_f_tn
Yeah same here, first time I thought I needed more water, second time  i just had never seen this before. Looks like it it is the procrit or the neupogen.  

So think it is ok.  Still I had never seen it on here and thought it was worth asking and as fyi if it happens to anyone else.

I am telling you!  I wonder sometimes why my insurance co doesn't give this forum and me a pay off!    

Thanks a million Sev

Deb
Blank
Avatar_f_tn
I had CBCS today,   blood  ran as normal,   I cut back on Neupogen,  So think it is that,  be curious to see tomorrows results!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis Social Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787_tn?1373214989
Blank
Dee1956
DC
96938_tn?1189803458
Blank
FlGuy
South, FL
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
dontworry_behappy1